Arkansas, 2025Hail in Arkansas, March 31, 2025
March 31, 2025 · NWS JAN · 1 event in 1 county or zone
A line of severe storms pushed across the region and produced damaging wind gusts that downed trees and power lines, and damaged several structures during the early morning hours of the 31st. Ahead of the storms, strong gradient winds also produced damage to a similar degree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe storms pushed across the region and produced damaging wind gusts that downed trees and power lines, and damaged several structures during the early morning hours of the 31st. Ahead of the storms, strong gradient winds also produced damage to a similar degree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 30, 11:47 PM CST, 53 minutes earlier.
Area forecast discussion, Mar 30, 11:47 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1247 AM CDT Mon Mar 31 2025
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 945 PM CDT Sun Mar 30 2025
It definitely seems the later timing solutions are panning out for
onset as tonight's event continue to take shape. There has also
been an appreciable ramp up in severe threat for locations south
of I-20 per latest guidance. SPC has adjusted their severe wind
probs up and expanded their enhanced risk area farther south
accordingly. Local changes to our GHWO graphics reflect these
recent developments with the entire forecast area now in the
enhanced risk. Otherwise, have made no significant adjustments to
the forecast elements. While the onset timing is slow, expect that
we'll see the end times work out okay, or even be too slow, with
the organizing convective sytem expected to accelerate during the
predawn hours to around daybreak. /EC/
&&
.DISCUSSION...
Issued at 301 PM CDT Sun Mar 30 2025
Sunday night through next Saturday night:
Tonight-Monday afternoon:
Strong to severe storms are expected this evening into Monday
morning/noon. A cold front will continue to push into the ArkLaMiss
region this afternoon. Amply instability/moisture along with
increasing deep-layer shear/lapse rates will help convection to
reach severe limits. All hazards will be possible: damaging gusts
up to 70 mph, large hail (up to hen egg size), and tornadoes
(strong tornadoes will possible near Hamburg to Columbus and
northward). Have multiple ways the receive weather warnings as
this is an overnight event. In addition to severe weather, flash
flooding will be possible in areas that receive heavier rainfall
totals. HWO graphics for severe weather and flash flooding threats
continue to be advertised.
Monday night through next Saturday night:
Longwave trough/ridge pattern is expected to develop over the mid
week. A drying period will occur post-frontal passage but will be
short-lived as wet conditions return mid-week and through the
weekend. Embedded in the longwave pattern, a developing low near the
Central Plains/Mid-West along with trailing cold front will push
towards the southeast region. As a result, additional storms will be
possible Wednesday into Thursday. The aforementioned cold front is
expected to become stationary north of the CWA by late week into the
weekend, resulting in ongoing showers/t-storm chances. /SW/
&&
.AVIATION...
(06Z TAFS)
Issued at 1247 AM CDT Mon Mar 31 2025
Primary concerns for all TAF sites continue to be the
overnight/early morning convective systems. All sites will see +TSRA
late in the overnight period. Some of these storms will be severe
with the primary hazards being wind/hail and perhaps tornadoes as
this severe system moves from the northwest to southeast across
our forecast area. Low ceilings/vsby will result in poor
conditions for the entire TAF period. PIB could see a brief period
of low level wind shear from 12Z Monday - 14Z Monday. /CR/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 78 53 82 69 / 80 10 10 0
Meridian 80 51 82 66 / 90 10 10 10
Vicksburg 76 54 83 69 / 50 10 10 0
Hattiesburg 84 58 85 69 / 90 10 20 0
Natchez 79 58 82 70 / 70 10 10 0
Greenville 70 48 77 68 / 20 0 0 10
Greenwood 72 49 79 70 / 30 0 0 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
EC/SW/CR
In the hours before
Special weather statement, Mar 30, 11:53 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
1253 AM CDT Mon Mar 31 2025
ARZ074-075-310700-
Chicot AR-Ashley AR-
1253 AM CDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHICOT AND ASHLEY
COUNTIES THROUGH 200 AM CDT...
At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lapile, or 9 miles north of Huttig, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
North Crossett, Crossett, and West Crossett around 100 AM CDT.
Old Milo around 105 AM CDT.
Hamburg and Fountain Hill around 110 AM CDT.
Snyder around 130 AM CDT.
Dermott around 140 AM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3315 9211 3316 9214 3320 9214 3321 9208
3324 9209 3331 9198 3335 9199 3338 9196
3340 9199 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9129 3336 9118
3303 9211 3310 9214
TIME...MOT...LOC 0552Z 243DEG 42KT 3318 9217
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Hail, Ashley
- When
- March 31, 12:40 AM CST to 12:50 AM CST
- Where
- Ashley County, 1.35 mi ENE of Beech Creek to 2.15 mi WNW of Riley
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.330, -91.900
Penny to quarter-size hail fell in and around Fountain Hill.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 31, 2025$3.5 million · EF2 · 33 events
- Tornadoes and Damaging Winds in Alabama, March 31, 20255 injured · $551,000 · EF1 · 15 events
- Tornadoes and Hail in Georgia, March 31, 2025$78,000 · EF1 · 46 events
- Tornado and Hail in Florida, March 31, 2025$47,000 · EF0 · 12 events
- Damaging Winds in North Carolina, March 31, 2025$35,000 · 50 kt wind · 11 events
- Damaging Winds in South Carolina, March 31, 2025$21,000 · 55 kt wind · 12 events
- Tornado and Flash Flooding in Louisiana, March 31, 2025EF0 · 24 events
- Hail and Damaging Wind in Texas, March 31, 20252 in hail · 17 events
- Damaging Winds in West Virginia, March 31, 2025$11,000 · 50 kt wind · 12 events
- Damaging Winds in South Carolina, March 31, 202550 kt wind · 12 events
- Hail and Damaging Winds in Georgia, March 31, 202550 kt wind · 11 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 31, 202550 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259286.